# SDR DLM88050329

- Difficulty date: June 18, 2005
- Submitted: June 24, 2005
- Operation: Air carrier
- Aircraft: N944DL
- Make and model: Doug MD-88
- Aircraft serial: 49817
- Aircraft time: 43,157 hours, 34,030 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: D77311001
- Part serial: 4666
- Condition: Burned
- Location: Seat 37de
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

ARRIVED IN ATL WITH AN INBOUND WRITE UP THAT READ, ON TAKEOFF RECEIVED BURNING SMELL THROUGHOUT CABIN AND COCKPIT.  DISSIPATED WITHIN A FEW MINUTES.  IT RETURNED 2 HRS LATER AT CRUISE FOR A FEW MINUTES (SECURED GALLEY POWER).  UNABLE TO LOCATE SOURCE.  RETURNED 3RD TIME BRIEFLY ON APPROACH, AFTER TROUBLE SHOOTING PER OPN 5088, FOUND THE ODOR COMING FROM INOP BALLAST AT SEAT 37DE.  AFTER OPN OF PACKS, APU AND ENGS NO FURTHER ODORS NOTED.  BALLAST P/N D773-11-001 AND S/N 4666 WAS CHANGED.
